Forum home Mountain biking forum Health, fitness & training

recurrent tonsillitis = no riding

paulym31paulym31 Posts: 51
edited October 2007 in Health, fitness & training
Have had tonsillitis for about a month now. Have been twice so far got a seven day course of 250mg Erythromicin each time. and each time it reduces the swelling a bit and brings me to the point where I feel okay (a bit weaker than usual, but okay). Then back it comes. Trouble is I'm a primary teacher so my voice is one of the main tools of the trade. My class have been really cool, dead quiet so I don't have to strain my voice, but talking for 4 hours straight at parents evening finished them off.
It doesn't help that the last time I had tonsillitis (which was 3 years ago ) I was given penicillin V which brought me out in a nasty skin rash and made me really sensitive to allergic reactions for the rest of the summer (mountain biking is less fun when riding through long grass brings you out in welts). I have since read that this reaction can be indicative of an infection caused by the Epstein-Barr virus rather than Herpes simplex or streptococcus, which are the usual causes of tonsillitis, so maybe a penicillin based antibiotic would be a flier this time.
Went for a gentle 10 miler when they were 'down last weekend and it creased me. Nothing in my legs, and on the first steep climb (which wasn't long and should've been a breeze) I got a sudden ice cream headache (down the 3rd nerve? I think) straight through my right eye. This then hung around to a lesser or greater degree for the rest of the day.
Anyway, I'm back to the quack with this for the third time this month, not that I have much faith. If any ENT boffins are reading this any suggestions as to what I should be pushing for? Right now I think I'd let him take a pair of long-handled scissors to them on the spot.
Half-term starts tomorrow and I don't want to spend it glued to the sofa.

Paul
I'd rather have a full bottle in front of me than a full frontal lobotomy.

Posts

Sign In or Register to comment.